Oklahoma, 2016Damaging Winds in Oklahoma, July 13, 2016
July 13, 2016 · NWS TSA · 2 events in 2 counties and zones
A complex of thunderstorms moved out of Kansas and into far northeast Oklahoma during the late morning and early afternoon hours of the 13th. The strongest storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms moved out of Kansas and into far northeast Oklahoma during the late morning and early afternoon hours of the 13th. The strongest storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 5:08 AM CST, 7 hours 47 minutes earlier.
Area forecast discussion, Jul 13, 5:08 AM CST, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
608 AM CDT WED JUL 13 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated convection this morning is not expected to cause aviation
impacts with the more widespread thunderstorm coverage likely
remaining well north of the area. VFR conditions prevail into
tonight with a low chance of thunderstorms returning across
northern sites.
&&
.PREV DISCUSSION... /Issued 346 AM CDT WED JUL 13 2016/
DISCUSSION...
Today will be a hot day across eastern Oklahoma and northwest
Arkansas. Any morning convection will remain too isolated to
mention, and storms in Kansas are likely to remain to our north.
Afternoon heat index values will reach near or just above 105
across parts of northeast Oklahoma, so will issue a heat advisory
for that area for this afternoon and early evening.
There will be a better chance for showers and thunderstorms that
develop to our north this evening to make it into mainly far
northeast Oklahoma and northwest Arkansas late tonight and early
Thursday. The rest of the forecast area will see another hot day
Thursday. Scattered showers and thunderstorms will develop Tursday
afternoon and evening as a weak cold front pushes into the area
from the north.
More widespread showers and thunderstorms are expected Thursday
night into Friday, with the greatest coverage across the northern
part of the forecast area. Shower and storm chances will continue
into Saturday before the frontal boundary washes out or lifts back
to the north of the area. Locally heavy rainfall will be possible
Thursday through Saturday due to the slow movement of storms.
A large upper ridge will build over the center of the country
Sunday and persist through all of next week. Hot temperatures will
be the rule, with little chance of any rainfall.
Went near or a bit above most guidance high temperatures the next
couple days, with guidance lows looking reasonable.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 78 96 71 / 10 20 40 60
FSM 97 77 97 72 / 10 10 30 40
MLC 96 78 96 73 / 10 10 20 30
BVO 96 75 94 68 / 10 20 50 60
FYV 91 74 91 68 / 10 30 40 60
BYV 93 74 91 67 / 10 30 50 60
MKO 97 77 96 71 / 10 10 30 40
MIO 95 75 93 68 / 10 40 40 60
F10 97 78 96 72 / 10 10 30 40
HHW 97 78 97 73 / 10 10 0 10
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory from noon today to 9 PM CDT this evening for
OKZ054>057-059>062-064>067-070-071.
AR...None.
&&
AVIATION...07Hazardous weather outlook, Jul 12, 3:48 PM CST, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT TUE JUL 12 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
448 PM CDT TUE JUL 12 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP NORTH OF THE AREA
THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS COULD
MOVE INTO FAR PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
AFTER MIDNIGHT. BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE
THE PRIMARY THREATS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM...HIGH WIND AND DANGEROUS HEAT POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM....DANGEROUS HEAT AND HEAVY RAIN
POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
DAILY THUNDERSTORM CHANCES WILL EXIST WEDNESDAY THROUGH SATURDAY
WITH THE HIGHEST CHANCES GENERALLY NORTH OF INTERSTATE 40. STRONG TO
SEVERE THUNDERSTORMS COULD AFFECT PORTIONS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS THURSDAY NIGHT INTO FRIDAY. HEAVY RAIN ALONG WITH
THE THREAT FOR DAMAGING WINDS WILL BE POSSIBLE IN THE STRONGER
STORMS.
ADDITIONALLY...HOT AND HUMID CONDITIONS ARE LIKELY WEDNESDAY
AND THURSDAY WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES BEING
COMMON. A BRIEF AND MINOR BREAK FROM THE HEAT IS POSSIBLE FRIDAY
INTO SATURDAY AS THUNDERSTORM CHANCES PERSIST WITH INCREASED CLOUD
COVER. THE HOT AND DRY WEATHER WILL LIKELY RETURN BY LATE WEEKEND
INTO EARLY NEXT WEEK AS RIDGE OF HIGH PRESSURE ALOFT BEGINS TO BUILD
ACROSS A LARGE PORTION OF THE CENTRAL AND SOUTHERN PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Thunderstorm Wind, Craig
- When
- July 13, 12:55 PM CST
- Where
- Craig County, 4.28 mi WSW of Pyramid Corners
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.775, -95.221
The Oklahoma Mesonet station north of Vinita measured 59 mph thunderstorm wind gusts.
Thunderstorm Wind, Ottawa
- When
- July 13, 1:15 PM CST
- Where
- Ottawa County, 4 mi ESE of Miami
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.858, -94.813
Strong thunderstorm wind blew down a large tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, July 13, 20161 death · 65 kt wind · 26 events
- Damaging Winds in Illinois, July 13, 20161 injured · $2.1 million · 78 kt wind · 53 events
- Damaging Winds in Iowa, July 13, 2016$2.0 million · 54 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 13, 20164 injured · $226,000 · 52 kt wind · 23 events
- Tornado and Hail in Ohio, July 13, 2016$552,000 · EF0 · 22 events
- Heat in Oklahoma, July 13 to 15, 201612 injured · 1 event
- Flash Flood and Hail in Indiana, July 13, 2016$127,000 · 1.75 in hail · 38 events
- Damaging Winds in Kentucky, July 13 to 14, 2016$205,000 · 52 kt wind · 19 events
- Damaging Winds in Illinois, July 13, 2016$195,000 · 74 kt wind · 12 events
- Wildfire and Hail in Texas, July 13 to 14, 2016$235,000 · 52 kt wind · 4 events
- Damaging Winds in New York, July 13, 2016$136,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Iowa, July 13, 2016$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649782, 649783.